About this blog

My Accutane Journal

Entries in this blog

Miss Mel

August 14, 2008

My daily thing:

Wake up:

wash my face with Netrogena forming face wash (make up remover, cleanser)

spot treat pimples with oxy

use Olay face lotion for sensitive skin

Chapstick brand chapstick (works good, don't by wax)

Cetaphil lotion around my eye area (eye area is really dry for me, eye lids)

cetaphil lotion on my skin

Eucerin on my elbows, knees and bottom of my feet

make up: Prescriptives foundation (to cover my pimples and scars, pock marks)

Bare escentials mineral veil

I'm not currently taking any supplements. Want to start taking though. Any suggestion on what I should take that won't hurt me?

Thanks!

Miss Mel

Hello All, I started accutane on August 2nd, 2008. My doctor started me on the highest dosage amount for my body weight. I am fairly small, 5'2 petite frame, 105 lbs. My derm, he started me on 50 mgs a day. I take 30 mgs in the morning and by evening (dinner time) I take 20 mgs.

My family has a history of acne and oliy skin. I have 7 sisters and 4 brothers. Almost everyone in my family has or is having acne problems. Only about 3 out of 12 family members do not have acne problems (they are so lucky!!). My father had really bad acne growing up but my mother does not! Wish I herited her genes instead! Anyway I had really bad acne in my teen years starting age 12. The acne went away when until I got pregnant at age 20. During that time my face was the worst!!

Anyway long story short, acne got better came back just recently starting in January of 2008. My derm and I tried everything to all diferrent kinds of antibiotics. They just didn't work. I was really scared to start accutane. I refused it several times because I of the bad side effects. My brother started it a couple of months ago and his skin looks great!! So I decided to give it a try.

He said he wasn't experiencing any side effects besides dry skin and lips. He is currently on 80 mgs and started out on 40 mgs but he is like 150 lbs or somthing and is 5'8.

I started noticing side effects right away! First was my lips, they were dry right away. Next was my skin, they started feeling really dry. Especially my feet and hands. This was during the week of August 4th.

By August 11th, I noticed my eyes were dry. I didn't know a first because I've never had dry eyes. So I kept asking my bf, "how do you know you have dry eyes?". I started freaking out because I went to watch a movie with my daughter and I noticed I couldn't focus on moving objects! Plus my eyes were sensitive to light all the sudden. I called my derm and told him but he's on vacation until the 18th! I started to get really worried so I bought natural tears eye drops. I started googling blogs on if your eyes ever get better???? DO they?? I also my an appt with my eye doctor! I am becoming paranoid!!! I've always had perfect eyes!!!

By August 12, I decided I was going to chill out for a while on the meds. I skipped my night time dosage Tuesday night and skipped all day yesterday the 13th. I also noticed my scalp was starting to itch and when I scratched it I had lots of flakes!!! I counted my hair loss and I lost about 10 hairs a day. Don't know how much I was losing before but I always had fine hair! Am i going to lose my hair?? I also started looking that up also!

Today is August 14, I noticed I'm starting to get a few small pimples! I'm talking new ones! Most of previous pimples and cysts already went away. My scars are fading, turning pink now. They are not raised and bumpy anymore. My face is still oliy, not as oily as before but still oily! I decided to take 30 mgs this morning. I went to use the restroom about an hour ago and noticed blood on the toliet paper. I'm on my period so I thought my you know must have leaked. So i tired again and it was coming from the other area! I'm so scared now. Should I stop. I looked at my rx phamlet and it says rectal bleeding is cause from internal organ damage? What!

What should I do?

The Acne.org Regimen
The Acne.org Regimen
Product & Treatment
Reviews
Support Forums